Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 210, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 26, 2000, 5:06 PM CDT for Shelby County, Iowa. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 26, 2000, 5:06 PM CDT (22:06 UTC)
- Expired
- Jul 26, 2000, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shelby County, IA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:43 PM CDT | Hail 1.75 | Atlantic, IA | |
| Jul 26, 5:43 PM CDT | Hail 1.75 | Atlantic, IA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 262209 SVROMA IAC165-262245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 506 PM CDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN SOUTHWEST IOWA * UNTIL 545 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ELK HORN...OR ABOUT 50 MILES NORTHEAST OF OMAHA...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 530 PM CDT INCLUDE...HARLAN...ELK HORN...CORLEY ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY TO THE NORTHWEST OF THE CURRENT SEVERE THUNDERSTORM. IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIVL 800 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4167 9510 4154 9527 4116 9476 4133 9456 MEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:40 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 26, 2:40 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT WED JUL 26 2000 DISCUSSION WILL BE CUT SHORT. SEVERE WEATHER POTENTIAL EXISTS WITH MODERATE INSTABILITY AND DECENT SHEAR. TORNADO WATCH 622 ISSUED FOR PARTS OF THE FORECAST AREA. FRONTAL BOUNDARY CONTINUES TO SAG SOUTH ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...WITH GOOD POOLING OF MOISURE ALONG THE BOUNDARY. SFC DEWPOINTS WERE 70 TO 75. SEVERE THREAT SHOULD SPREAD SEWD OUT OF THE AREA BY LATE EVENING. NGM MOS DOES NOT LOOK TOO BAD THROUGH FRIDAY. FRONT SHOULD STALL TO OUR SOUTH...WITH PRETTY GOOD LIFT WITH SELY FLOW AT LOW LEVELS. THE 500 MB RIDGE EXPANDS LATER TNGT AND THURSDAY...BUT A SHORTWAVE TROF IS EXPECTED TO MOVE SEWD IN THE NW FLOW ALOFT. THIS SHOULD GIVE US A PRETTY GOOD CHANCE OF STORMS FROM LATE THURSDAY AFTERNOON INTO FRIDAY MORNING. STILL SOME CHANCE IN THE 3-5 DAY PERIOD WITH HIGHS IN THE 80S AND LOWS IN THE 60S. .OMA...NONE MILLER
In the hours before
Special weather statement, Jul 26, 11:50 AM CDT, 5 hours 16 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-270100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1150 AM CDT WED JUL 26 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PARTS OF THE AREA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS MAINLY ALONG AND SOUTH OF A LINE FROM ALBION TO WISNER AND MAPLETON IOWA. A WEAK COLD FRONT SHOULD CONTINUE TO MOVE SLOWLY SOUTH ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH THIS EVENING. THE AIRMASS WILL BE MODERATELY ALONG AND SOUTH OF THE FRONT. THUNDERSTORMS MAY DEVELOP OVER OR MOVE INTO THE AREA THIS AFTERNOON...THEN CONTINUE INTO THE EVENING HOURS. THE COMBINATION OF INSTABILITY AND SHEAR ARE FORECAST TO BE FAVORABLE FOR THE DEVELOPMENT OF A FEW SUPERCELLS. HAIL AND DAMAGING WINDS ARE EXPECTED T>O BE THE MAIN THREATS. OTHER THUNDERSTORMS MAY OCCUR OVERNIGHT...BUT THESE ARE NOT EXPECTED TO BE SEVERE. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:26 PM CDT | Tornado Warning | OAX | Pottawattamie, Shelby | 34 min |
| Jul 26, 5:58 PM CDT | Tornado Warning | OAX | Pottawattamie | 32 min |
| Jul 26, 6:28 PM CDT | Tornado Warning | OAX | Pottawattamie | 47 min |
| Jul 26, 6:52 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 38 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.